Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Hypertensive. What does Blood report suggest? Being diabetic a bother?

I am hyper tensive the last 30 yrs or so. presently I am taking amlogard 5 once in aday and teram 5 twice in a day . My BP is presently varies from 135/82 to 150/90 . I am diabetic and taking diamicron 30 twice aday . It is moderately under control . Few days back chk showed I am having albumanaria Blood test showed : total protein 7.20, albumin 4.0 globulin 3.20 and ratioo 1.25, 24 hr urine test showedprotein 1440 , spot was 50 so i went these tests ..further sodium 141,[ potassium 4.30 chlorides 103 creatinine 0.80 can you pl suggest ways to control this abumin pblm ..?
Asked On : Tue, 18 Sep 2012
Answers:  2 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General & Family Physician 's  Response
Your report suggests that you are suffering from macroalbuminaria as it is above 300 mg/day.
This suggests that you are having diabetic Nephropathy.
Your goals for further management are
1.. Control of blood sugar and hypertension meticulously.
2...avoid nephrotoxic drugs.
3..must control your urinary tract infections promptly.
4...take low potassium and protein diet
5...stop oral anti diabetic drugs and start injectable insulin
6..stop amlodipine and take ACE inhibitors and ARB's for control of systemic hypertension as well as intraglomerular pressure.
6...get managed jointly by a diabetologist and nephrologist.
Answered: Thu, 20 Sep 2012
I find this answer helpful
Diabetologist Dr. Madhuri Patil's  Response
Aug 2012
Dear Mr Murty,

Your blood and urine reprts suggest that you have started leaking proteins in the urine mostly because of the long standing diabetes. For proteinuria like this (more than 1gm), both blood pressure as well as blood sugars have to be controlled very well.

Plus to control the proteinuria, you are already taking one tablet- TERAM 5. Please make sure it does not contain both- Telmisartan 40mg and Ramipril 5mg. If it contains both, then please stop this brand and take either plain telmisartan 80 mg/day or ramipril 10 mg/ day- (you should go to a good physician to get prescription for this).

Please monitor BP closely as lower the BP, lesser the proteinuria. In your case it should not jump above 125/75 mmHg as already the proteins have started spilling into the urine. So if changing the medication doesn't control the BP, then there will be need to increase the dose of T. Amlogard also. See a good Diabetologist for your further management. He/she will take care of it. Wish you good luck.
Answered: Thu, 20 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor